Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 33, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 2, 2006, 3:50 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2006, 3:50 PM HST (01:50 UTC)
- Expired
- Mar 2, 2006, 7:00 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 030156 FFWHFO HIC003-030500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 350 PM HST THU MAR 2 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 700 PM HST * AT 346 PM HST...RADAR SHOWED HEAVY RAIN STATIONARY OVER WINDWARD OAHU BETWEEN KANEOHE AND KAHUKU. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KAHUKU...LAIE AND PUNALUU. KAMEHAMEHA HIGHWAY...AS WELL AS OTHER ROADWAYS...CONTINUE TO BE BLOCKED BY WATER FLOW. THE HEAVY RAIN IS EXPECTED TO KEEP WATER LEVELS HIGH THROUGH THE NEXT 3 HOURS. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS...HIGHWAYS...UNDERPASSES AND LOW LYING AREAS. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 700 PM HST IF FLASH FLOODING CONDITIONS TO PERSIST. LAT...LON 2142 15789 2147 15778 2174 15794 2169 15805 $$ CRAIG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 10:00 AM HST, 5 hours 50 minutes earlier.
Area forecast discussion, Mar 2, 10:00 AM HST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU MAR 2 2006 .SYNOPSIS...CONTINUED POTENTIALLY WET TODAY BUT MUCH IMPROVED TOMORROW AS TRADE WINDS RETURN. && .DISCUSSION...THE LOW PRESSURE TROUGH RESPONSIBLE FOR HAWAIIS WET CLOUDY WEATHER HAS BEGUN TO WEAKEN AND NUDGE FURTHER WESTWARD AND AWAY FROM THE ISLANDS...LOCAL SURFACE PRESSURES HAVE INCREASED SINCE YESTERDAY BY A MILLIBAR. TODAYS SOUTHEASTERLY FLOW SHOULD RETURN TO EASTERLY TRADE WINDS TOMORROW FURTHER SUGGESTS LESS SHOWERY AND MORE BENIGN WEATHER FRIDAY AND EVEN A BETTER WEEKEND. THE WEAKENING HIGH LEVEL TROUGH AND ITS DISTANCING FARTHER WESTWARD SHOULD NOTICEABLY THIN OUT OUR OVERCAST CIRRUS BY TOMORROW...WE SHOULD EVEN SEE SOME SUNSHINE THIS AFTERNOON. STABLE RIDGING ALOFT IS FORECAST TO POSITION ITSELF DIECTLY OVER THE STATE TOMORROW. THERE ARE NO SIGNIFICANT RAIN EVENTS FORESEEN THEREAFTER...EVEN A WEAK SHEAR LINE EXPECTED ON MONDAY IS NOW CONSIDERED DEAD ON ARRIVAL BY THE LATEST GFS MODEL. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...KAUAI OAHU TIL 4 PM HIGH SURF ADVISORY...MOST EAST SHORES TIL 6 PM SMALL CRAFT ADVISORY...MOST WATERS TIL 6 PM WIND ADVISORY...BIG ISLAND SUMMITS TIL 6 PM && MATSUDA
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:00 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 3, 12:25 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 3, 3:25 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 3, 4:00 AM HST | Marine Weather Statement | HFO | 24 hr | |
| Mar 3, 6:15 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 3, 9:25 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.